Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Asymptotic Dirichlet problem for the $p$-Laplacian on Cartan-Hadamard manifolds


Author: Ilkka Holopainen
Journal: Proc. Amer. Math. Soc. 130 (2002), 3393-3400
MSC (2000): Primary 58J60; Secondary 53C20, 31C12
DOI: https://doi.org/10.1090/S0002-9939-02-06538-3
Published electronically: March 29, 2002
MathSciNet review: 1913019
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We show the existence of nonconstant bounded $p$-harmonic functions on Cartan-Hadamard manifolds of pinched negative curvature by solving the asymptotic Dirichlet problem at infinity for the $p$-Laplacian. More precisely, we prove that given a continuous function $h$ on the sphere at infinity there exists a unique $p$-harmonic function $u$ on $M$with boundary values $h.$


References [Enhancements On Off] (What's this?)

  • 1. Ancona, A.
    Negatively curved manifolds, elliptic operators, and the Martin boundary.
    Ann. of Math. (2) 125, 3 (1987), 495-536. MR 88k:58160
  • 2. ANCONA, A.
    Convexity at infinity and Brownian motion on manifolds with unbounded negative curvature.
    Rev. Mat. Iberoamericana 10, 1 (1994), 189-220. MR 95a:58132
  • 3. ANDERSON, M. T.
    The Dirichlet problem at infinity for manifolds of negative curvature.
    J. Differential Geom. 18, 4 (1983), 701-721 (1984). MR 85m:58178
  • 4. ANDERSON, M. T., AND SCHOEN, R.
    Positive harmonic functions on complete manifolds of negative curvature.
    Ann. of Math. (2) 121, 3 (1985), 429-461. MR 87a:58151
  • 5. BORBÉLY, A.
    The nonsolvability of the Dirichlet problem on negatively curved manifolds.
    Differential Geom. Appl. 8, 3 (1998), 217-237. MR 99j:53043
  • 6. CHOI, H. I.
    Asymptotic Dirichlet problems for harmonic functions on Riemannian manifolds.
    Trans. Amer. Math. Soc. 281, 2 (1984), 691-716. MR 85b:53040
  • 7. EBERLEIN, P., AND O'NEILL, B.
    Visibility manifolds.
    Pacific J. Math. 46 (1973), 45-109. MR 49:1421
  • 8. GREENE, R. E., AND WU, H.
    Function theory on manifolds which possess a pole.
    Springer, Berlin, 1979. MR 81a:53002
  • 9. HEINONEN, J., KILPELÄINEN, T., AND MARTIO, O.
    Nonlinear potential theory of degenerate elliptic equations.
    The Clarendon Press Oxford University Press, New York, 1993.
    Oxford Science Publications. MR 94e:31003
  • 10. KANAI, M.
    Rough isometries, and combinatorial approximations of geometries of noncompact Riemannian manifolds.
    J. Math. Soc. Japan 37, 3 (1985), 391-413. MR 87d:53082
  • 11. PANSU, P.
    Cohomologie ${L}\sp p$ des variétés à courbure négative, cas du degré $1$.
    Rend. Sem. Mat. Univ. Politec. Torino, Special Issue (1989), 95-120 (1990).
    Conference on Partial Differential Equations and Geometry (Torino, 1988). MR 92e:58200
  • 12. SERRIN, J.
    Local behavior of solutions of quasi-linear equations.
    Acta Math. 111 (1964), 247-302. MR 30:337
  • 13. SULLIVAN, D.
    The Dirichlet problem at infinity for a negatively curved manifold.
    J. Differential Geom. 18, 4 (1983), 723-732 (1984). MR 85m:58177

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 58J60, 53C20, 31C12

Retrieve articles in all journals with MSC (2000): 58J60, 53C20, 31C12


Additional Information

Ilkka Holopainen
Affiliation: Department of Mathematics, P.O. Box 4 (Yliopistonkatu 5), FIN-00014 University of Helsinki, Finland
Email: ilkka.holopainen@helsinki.fi

DOI: https://doi.org/10.1090/S0002-9939-02-06538-3
Keywords: Cartan-Hadamard manifold, $p$-harmonic function
Received by editor(s): June 14, 2001
Published electronically: March 29, 2002
Additional Notes: The author was supported in part by the Academy of Finland, projects 6355 and 44333.
Communicated by: Juha M. Heinonen
Article copyright: © Copyright 2002 American Mathematical Society

American Mathematical Society